MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH PFA-100 SYSTEM
Model Number PFA-100 SYSTEM
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).The customer's pfa-100 system had been giving vacuum test failure messages.The customer replaced the system o-ring and primed the catridges and vacuum cup.The discordant results were obtained after these actions had been performed.The customer has requested for a loaner system and is planning to send their pfa-100 system for repairs.Siemens is investigating the issue.
 
Event or Problem Description
A discordant, falsely elevated platelet function assay collagen-epinephrine (pfa col epi) result and a discordant, falsely low platelet function assay collagen-adenosine diphosphate (pfa col adp) result were obtained on a patient sample on a pfa-100 system.The discordant results were reported to the physician(s).The sample was repeated for pfa col epi and pfa col adp on an alternate pfa-100 system.The pfa col epi recovered lower and the pfa col adp recovered higher.There are no known reports of patient intervention or adverse health consequences due to the discordant pfa col epi and pfa col adp results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 9610806-2021-00058 on 16-aug-2021.Additional information (03-nov-2021): the customer's pfa-100 system was sent to siemens for repairs.Siemens service performed a preventative maintenance, lubricated the syringe, replaced the carousel cover, anti-reflective pads, parking seal, vacuum o-ring, and trigger/air tubing, and verified the tc sensor and the trigger dispense tube alignment.Siemens performed 430 loop test cycles with no failures.The system was operational after being returned to the customer.Siemens identified that the customer was not using a new cleaning pad each time they performed a system self-test.As per the pfa-100 system instruction manual, when performing the self-test, "always use a new vacuum test cup and a new cleaning pad." the cause of the event was a use error.Sections h3 and h6 were updated to reflect the additional information.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
PFA-100 SYSTEM
Common Device Name
PFA-100 SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
Manufacturer (Section G)
BIT ANALYTICAL INSTRUMENTS GMBH
registration number: 300360107
am kronberger hang 3
schwalbach, 65824
GM   65824
Manufacturer Contact
christopher aebig
511 benedict ave
tarrytown, NY 10591
9144153450
MDR Report Key12328589
Report Number9610806-2021-00058
Device Sequence Number3964608
Product Code JOZ
UDI-Device Identifier00842768024870
UDI-Public00842768024870
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K060489
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFA-100 SYSTEM
Device Catalogue Number10444868
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale